Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Steroid injections and affects on bone mass

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:24 AM in Neck Pain: Cervical
I've had two sets of cervical steroid shots but my cervical spine is degenerating and the disks are dessicated. I'm worried about doing too many of these and weakening the bones. They have helpeed but not as much this time. Still have nerve pain and I'm not sure why they help. I have an appt with that pain dr tomorrow and with a NS next week. My physical therapist says I'm weaker on the right and I'm a righty but when most dr's do it they seem to not care as long as you can do anything.
Any pearls of wisdom aobout my upcoming NS appt? I'll be bring my mri with me.
advertisement

Comments

  • Hi Curly, this is one of those things that is bandied about as fact, yet when you search the net there is no evidence; and when you ask those who make or repeat the claim to substantiate it, you get no response.
    I'd be very keen to hear from anyone who can shed factual light on it, as I too have steroid shots on a regular basis.
    At my age (63) there is no doubt a degree of deterioration of everything, and I don't have a starting or reference point now.
    My GP will not authorise x-rays for my arthritis as he says that they are to be avoided, and that we already know I have arthritis so what is the point? I have to agree.
    So how would anyone know whether or not my bone mass has changed as a direct result of the steroids???
    My injections vary each time, and with the last lot my best relief was about 8-9 weeks later!
    Apparently they work on reducing the inflammation which places pressure on the nerves.So less inflammation, less nerve disruption.
    I had 7 needles the last time, but will cut it back to 6.
    I still need pain meds, but find that I am able to control the pain while the injections are working. Without them the pain just persists all the time.
    So it is nice to get a bit of a break, however mild or fleeting.
  • Finally had some new x-rays taken for the benefit of a new pain doctor, and a note from the radiologist said that compared to me previous x-rays, 10 years ago, I have less bone density now.
    My GP wasn't concerned, and I'm doing regular exercise now with quite a few supplements, so that may be enough.
    Read recently that taking calcium supplements alone can actually worsen the condition , as the bones need a whole heap of things working together, and too much calcium can upset thye balance.
    So, is the loss of bone density a result of my 9 steroid injections???
    I have ceased this treatment anyway, and am following a much more successful treatment plan involving stretching, exercise and massage. Much better results by far that was even achieved by the injections.
This discussion has been closed.
Sign In or Register to comment.